MAUDE Adverse Event Report: STRYKER SPINE-FRANCE DIAPASON ROD 480 MM; SPINAL INTERLAMINAL FIXATION ORTHOSIS

STRYKER SPINE-FRANCE DIAPASON ROD 480 MM; SPINAL INTERLAMINAL FIXATION ORTHOSIS
Catalog Number 665480
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 08/25/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; "patient underwent surgery on (b)(6) 2009 where she was implanted with spinal system, including the rod.The rod was placed on either side of the patient's spine between l3 and s1.Records of the surgical procedure are attached.On (b)(6) 2016, following years of continued lower back pain, the patient underwent a lumbar spine ct scan that showed the titanium rods are broken at the l5 level.".
 
Additional Manufacturer Narrative
Method: risk assessment; device history review, device evaluation and complaint history review could not be performed as no items were returned.The event could not be confirmed nor the root cause of the reported event determined because no device and/or insufficient information was provided for review.
 
Event or Problem Description
It was reported that; "patient underwent surgery on (b)(6) 2009 where she was implanted with spinal system, including the rod.The rod was placed on either side of the patient's spine between l3 and s1.On (b)(6) 2016, following years of continued lower back pain, the patient underwent a lumbar spine ct scan that showed the titanium rods are broken at the l5 level.".

Brand Name
DIAPASON ROD 480 MM
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6301342
Report Number0009617544-2017-00046
Device Sequence Number1102651
Product Code KWP
UDI-Device Identifier04546540383587
UDI-Public(01)04546540383587
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K0951725
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number665480
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/10/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/03/2017
Supplement Report FDA Received Date04/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR